Last week I came down very ill. I had the cold shakes, I couldn't get enough to drink, and my left leg started turning red and was inflamed. Off to the hospital to be poked and prodded until my arms were filled needle holes and bruised.
My dehydration caused for there to be no blood to draw from my veins. They did manage to get an IV into me and started giving me fluids to rehydrate my body. By doing this it would help my veins to plump up so they give up my precious blood. Eventually, blood was able to be taken so tests could run. The consensus was that I had cellulitis, which the day nurse at the nursing home suspected.
The important thing about this diagnosis was that the hospital compared my test results from now with those from 2014 when my health began. Back in 2014 I came down with similar issues which caused me to not be able to walk very well. For some reason two hospitals could not figure out the cause of my infection. Push forward to 2017, they now realized that I had cellulitis back then.
It seems that my lymphedema and cellulitis bouts are kinda connected. I have been trying for years to get doctors to take a serious look at my legs because I knew they were retaining fluid and were much larger than they should have been. All doctors could see was that I am obese and they kept pushing bariatric surgery on me. Now that they have seen that my kidneys are being affected and that in a few days I gained 43 pounds in fluid in my legs, this is being taken seriously.
Right now, that fluid is using every sore in my legs and creating blisters trying to find a way to escape. I have to have my bed changed every two hours because the leaking is that bad. Yesterday, my fluid leaking actually created a puddle on my floor that tracked back to the wall.
I just got back from hospital for the second time. The antibiotic I was given -- keflex or cephalexin -- to continue treatment of my cellulitis caused an allergic reaction in me. I broke out in a rash all over that itches like crazy. I was given a shot of Benedryl and took prednisone to help with the rash symptoms. It will take a few days for this all to calm down. It looks like I have my first medicine allergy, any type of penicillin.